Alert archive / Texas / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Brownsville, TX

January 24, 20148 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Jan 24, 2014, 12:38 PM CST for 8 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 12:38 PM CST (18:38 UTC)
Expired
Jan 24, 2014, 10:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2014-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2014-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
754 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS44 KBRO 241838
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1238 PM CST FRI JAN 24 2014

...LOW WIND CHILL VALUES THROUGH THIS EVENING...


.BONE CHILLING TEMPERATURES AND MODERATE TO STRONG NORTHWEST TO
NORTH WINDS WILL CONTINUE THROUGH LATE THIS EVENING. FEELS LIKE
TEMPERATURES WILL BE 30 DEGREES OR LESS THROUGH LATE THIS EVENING.

TXZ248>257-250245-
/O.NEW.KBRO.WC.Y.0003.140124T1838Z-140125T0400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1238 PM CST FRI JAN 24 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING.

* WIND CHILL VALUES...20 TO 30 DEGREES.

* TIMING...THROUGH 10 PM THIS EVENING.

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF
  CLOTHING ARE THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE.
  TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS
  AND SHOULD BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
1 follow-up statement
119 
WWUS44 KBRO 250418
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1018 PM CST FRI JAN 24 2014

...WIND CHILL THREAT DIMINISHING ACROSS DEEP SOUTH TEXAS...

.ALTHOUGH COLD TEMPERATURES WILL PERSIST ACROSS DEEP SOUTH TEXAS
TONIGHT THROUGH SUNRISE SATURDAY...THE THREAT OF DANGEROUS WIND CHILL
VALUES HAS BEEN DECREASING AS THE NORTH WINDS SLACKEN INTO THE 5
TO 10 MPH RANGE TONIGHT.

TXZ248>257-250530-
/O.EXP.KBRO.WC.Y.0003.000000T0000Z-140125T0400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1018 PM CST FRI JAN 24 2014

...WIND CHILL ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 12:12 PM CST, 26 minutes earlier.

Area forecast discussion, Jan 24, 12:12 PM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 PM CST FRI JAN 24 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION AND FORECAST DISCUSSION
BELOW.

LATEST SURFACE OBSERVATIONS INDICATES THAT MOST LOCATIONS ARE
ABOVE FREEZING. THEREFORE...WILL ALLOW THE FREEZE WARNING TO
EXPIRE AT NOON. MADE A FEW FORECAST ADJUSTMENTS TO LOWER POPS AND
REMOVE WINTER WEATHER TYPE FROM THE WESTERN PORTIONS OF THE AREA.
STRONG COLD AIR ADVECTION WILL CONTINUE ACROSS THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS THIS AFTERNOON. THIS WILL KEEP
TEMPERATURES MAINLY IN THE MID TO UPPER 30S. STRONG NORTHWEST TO
NORTH WINDS THIS AFTERNOON WILL KEEP THE FEEL LIKE TEMPERATURES OF
30 DEGREES OR BELOW THROUGH THIS EVENING. WILL EXTEND THE WIND
CHILL ADVISORY THROUGH 10 PM THIS EVENING. THE WIND ADVISORY
ISSUED EARLIER THIS MORNING IS NO LONGER IN EFFECT AS WINDS HAVE
DECREASED BELOW WIND ADVISORY CRITERIA.

&&

.AVIATION...LOW MVFR CEILINGS SHOULD PERSIST THROUGH THIS
AFTERNOON BUT CAN NOT RULE OUT A BRIEF PERIOD OF IFR CEILINGS.
STRONG NORTHWEST TO NORTH WINDS THIS AFTERNOON WILL DECREASE BY
THIS EVENING AS HIGH PRESSURE SETTLES ACROSS THE AREA. CEILINGS
WILL BEGIN TO INCREASE TONIGHT AS DRIER AIR FILTERS INTO THE
REGION. LIGHT NORTHWEST WINDS EXPECTED OVERNIGHT INTO SATURDAY
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  40  34  64  50 /  50  20  10  10
BROWNSVILLE          38  34  64  49 /  50  20  10  10
HARLINGEN            38  33  64  48 /  50  20  10   0
MCALLEN              39  36  64  49 /  40  10   0   0
RIO GRANDE CITY      36  34  63  49 /  30  10   0   0
SOUTH PADRE ISLAND   47  35  56  54 /  60  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH LATE TONIGHT FOR TXZ248>251-254.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR TXZ248>250.

     FREEZE WARNING UNTIL NOON CST TODAY FOR TXZ248-249.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR TXZ248>257.

     WIND ADVISORY UNTIL NOON CST TODAY FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM CST THIS AFTERNOON FOR
     GMZ130-132-135.

     GALE WARNING UNTIL 3 PM CST THIS AFTERNOON FOR GMZ150-170.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ155-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, Jan 24, 9:01 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
901 AM CST FRI JAN 24 2014

TXZ248>257-251515-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
901 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

FREEZE WARNING ZAPATA AND JIM HOGG THROUGH NOON. WINTER WEATHER
ADVISORY ZAPATA...JIM HOGG AND BROOKS UNTIL NOON. WIND ADVISORY
FOR CAMERON...WILLACY AND KENEDY COUNTIES. FREEZE WATCH
ZAPATA...JIM HOGGG...BROOKS...KENEDY AND WILLACY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-251515-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
901 AM CST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY IN EFFECT THROUGH MIDNIGHT ACROSS THE NORTHERN
PORTIONS OF LOWER TEXAS GULF WATERS. GALE WARNING ON THE SOUTHERN
PORTIONS OF GULF WATERS UNTIL 3 PM. SMALL CRAFT ADVISORY ON THE
LAGUNA MADRE THROUGH 3 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 2:12 AM CSTFreeze WatchBROBrooks, Jim Hogg, Kenedy, Willacy, Zapata13 hr
Jan 24, 2:12 AM CSTFreeze WarningBROJim Hogg, Zapata5 hr
Jan 24, 3:09 AM CSTSmall Craft Advisory for WindsBRO12 hr
Jan 24, 7:46 AM CSTFreeze WarningBROJim Hogg, Zapata4 hr
Jan 24, 7:46 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy4 hr
Jan 24, 9:39 AM CSTGale WarningBRO5 hr
Jan 24, 9:39 AM CSTSmall Craft AdvisoryBRO14 hr
Jan 24, 2:42 PM CSTFreeze WarningBROBrooks, Jim Hogg, Kenedy, Starr, Zapata18 hr
Jan 24, 3:44 PM CSTSmall Craft Advisory for WindsBRO2 hr

Nearby

Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.